MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22167
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr report will be submitted to include the investigation conclusions.
 
Event or Problem Description
Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/bent'.Kink in curled section of stent occluding the lumen of the stent- unable to thread on wire.This point is weak and likely to break when in the patient.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Fda mdr reporting required - event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinked/ bent'.Kink in curled section of stent occluding the lumen of the stent- unable to thread on wire.This point is weak and likely to break when in the patient.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
 
Event or Problem Description
Kink in curled section of stent occluding the lumen of the stent- unable to thread on wire.This point is weak and likely to break when in the patient.
 
Additional Manufacturer Narrative
Device evaluation: 1 x zso-7-7 of lot number c1555787 was returned to cirl open in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on 22nd november 2019.A kink was noted at the 5th tapered end porthole on the pigtail.A 0.035 wireguide would not pass the kink.Documents review including ifu review: prior to distribution all zso-7-7 are subjected to visual and functional checks to ensure device integrity.A review of the manufacturing records for zso-7-7 of lot number c1555787 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1555787 the instructions for use, ifu0045-6 which accompanies this device instructs the user to ¿visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ also, the user is instructed by the instructions for use, ifu0045-6: ¿care must be exercised when straightening the pigtail curls* in order to avoid kinking or breaking the stent.¿ there is no evidence to suggest that the user did not follow the instructions for use.Root cause review: a definitive root cause cannot be determined, as the circumstances of use cannot be replicated in the laboratory and due to limited information.A possible cause of this complaint may be that the kink occurred while being straightened as it was being loaded onto the wire guide.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9252134
Report Number3001845648-2019-00569
Device Sequence Number1864258
Product Code FGE
UDI-Device Identifier00827002221673
UDI-Public(01)00827002221673(17)211105(10)C1555787
Combination Product (Y/N)N
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2021
Device Model NumberG22167
Device Catalogue NumberZSO-7-7
Device Lot NumberC1555787
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/20/2019
Event Location Hospital
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/02/2019
10/02/2019
10/02/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/27/2019
12/24/2019
03/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1